# SDR 96ZZZX3995

- Difficulty date: July 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7938J
- Make and model: Bell 47G-5
- Aircraft serial: 25043
- Engine: Lyc VO435B1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lockwasher
- Part number: 67204
- Condition: Failed
- Location: Crankshaft
- Part time: 3,550 hours
- Stage of operation: TO
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING TROUBLESHOOTING, METAL IN OIL SCREEN PROBLEM, A TANG WAS FOUND IN SUMP SUCTION SCREEN, BUT WAS UNABLE TO POSITIVELY IDENTIFY THE SOURCE OF METAL.  TENTATIVELY IDENTIFIED AND HELICOPTER RETURNED TO SERVICE.  6.5 HOURS LATER, THE ENGINE QUIT SUDDENLY ON TAKEOFF.  FORTUNATELY, NO DAMAGE TO HELICOPTER.  ON INVESTIGATION OF PROBLEM, FOUND CRANKSHAFT GEAR AND PARTS IN ACCESSORY HOUSING.  SUSPECT IMPROPER INSTALLATION AT LAST OVERHAUL.
